Medical Questions > Womens Health > Birth Control Forum

seasonique and bacterial vaginal infections ?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Has any one every thought their birth control was the cause of chronic bacterial vaginal infections? I have been unfortunately getting a bacterial vaginal infection for over 18 months EVERY SINGLE month! It has been horrible. It's taking a toll on my marriage, on me emotionally, and physically, mentally, and financially. Any advice, similar experiences would be appreciated. Thanks ladies.
Did you find this post helpful?
|

User Profile
replied December 16th, 2008
Extremely eHealthy
Welcome to ehealth!
Yes, its possible your birth control is making your vaginal lining more vulnerable to infections due to a slight hormonal imbalance.

Speak with a doctor and tell them your symptoms. You may need to change pills, but at least the infections would go away.
|
Did you find this post helpful?

User Profile
replied December 16th, 2008
Supporter
I agree with Maddie. According to their website one of the side effects of Seasonique, and some other forms of birth control, is vaginal itching or discharge.
|
Did you find this post helpful?

replied July 31st, 2010
Seasonique birth control pill causing Vaginal Infections?
I know this forum is from 2008, but I'm glad to have found this because I've been on Seasonique since last Summer of 2009 and things were wonderful. Helped me from having painful PMS every 2 weeks before my menstrual cycle every month and from becoming moody. One day in mid-January 2010, I got the most painful pain from down below like when I urinated and my outer vulva/labia/clitoris were all sore with severe itching.

Mid-January 2010, I went to go see an Obgyn who took a swab from my vagina and the lab result mentioned that I had an Yeast Infection so she gave me a tablet I took for one day followed by a cream for 7 days twice a day, which helped with my itching although a week after this my Yeast came back while taking Seasonique (greenish blue box with 12 weeks of blue pills while th 13th week are the yellow pills).

Between this time to June 2010 - I had multiple episodes of Yeast that went away on its own although mid-June my yeast failed to go away so I went to go see the same Obgyn doctor. She did the same exact procedure as she did back in January 2010 as she took another swab and did a 2nd test. The lab result showed that not only did I still have an Yesst infection, but now I also have Bacterial infection and I've NEVER had this issue BEFORE getting onto Seasonqiue. So, I have my suspicions that IT is Seasonique that is causing me to have "Vaginal infections" in general. The same Obgyn this time prescribed me some Antibotics, which didn't work and from my Midwife that I went to go see last week told me that Antibotics will kill my good bacteria's. I'm suppose to get my lab results on Monday although I've been having the same symptoms while being on Seasonique so starting tomorrow - I'm going to stop using this birth control altogether and see what happens.

In the past, through the Obgyn, I've been prescribed many drugs therefore my Midwife didn't want to prescribe me anything afraid to make whatever vaginal infection I have now will have a chance of getting worse than it's already is therefore I've been self douching with a tampon soaking it up with Hydro Proxide, shove it in your vagina, which STINGS me a whole lot down below in vagina although it feels more like the outer than the inner part.

Anyways, in the past, I have been on Depo Provera for at least 5+ years, which I had no issue with anything. I had my first child so I understand that my body has changed, but like I said, "Before, I got onto Seasonique I was fine and had no issues with Vaginal infections" until after I started taking them. My diet has been the same so like others I have found while researching to those who have taken Seasonique and who have gotten either Yeast and/or Bacterial infections or both - makes me very suspicious.

Has anyone else became better? Meaning, once you quit using Seasonique did your vaginal infections go away altogether?

I have seen the warnings on the pamphlet when you get your new pack of Seasonique and 1 of 3 Midwives admitted to me that Seasonqiue does have a side effect in causing vaginal infections although it's rare and mentioned that I could have been that 1% of people to get it while 2 of 3 Midwife told me that it wasn't Seasonique that is causing me to have painful vaginal infections, but if it isn't Seasonique like she says its not then what else could it be? Anyhow, I'll get off of it and see what will happen. I'm hoping for the better.
|
Did you find this post helpful?

replied December 16th, 2011
Well, I am very late to this topic but I'm glad to find others who have the same experience. I started on Seasonique about 18 months ago, primarily for migraines - I am 46 so birth control wasn't my primary concern. And the migraines DID go away and I felt great! But I kept complaining to my OB about a vaginal itching and sensitivity - it felt like I scratched myself, but it seemed to come-and-go around the same time each month. Consequently, about a year into Seasonique the came out with the generic, which is so much cheaper. So I switched to that - and the migraines came back with force! It took me 2 rotations of the generic (6 months) to figure out where the new headaches were coming from, so I requested a switch back to name-brand Seasonique.

I had self-diagnosed and done a OTC yeast treatment right around the same time I switched to generic. So all these 6 months on the generic, I was w/o itching but I figured I had cured myself with the Monistat. Well, 2 weeks now back on Seasonique and the itching has recurred. ugh. It is uncomfortable and I may try an occasional MOnistat treatment. But it is nothing compared to the migraines. At my age, I don't feel like monkeying around with switching pills and experimenting, so I will probably see if I can manage it.
|
Did you find this post helpful?